Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 77, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 1998, 9:41 PM CDT for Winnebago County, Wisconsin. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 1998, 9:41 PM CDT (02:41 UTC)
- Expired
- Jun 20, 1998, 10:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Winnebago County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:44 PM CDT | Thunderstorm Wind | Omro, WI | |
| Jun 20, 9:50 PM CDT | Thunderstorm Wind 52 | Oshkosh, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WUUS1 KGRB 210244 RRA SVRGRB WIC139-210345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 941 PM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 1045 PM CDT * AT 940 PM...SPOTTERS REPORTED A SEVERE THUNDERSTORM 10 MILES WEST OF OSHKOSH NEAR OMRO. THE STORM WAS MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINNECONNE WINCHESTER THIS STORM CONTAINS WINDS TO 60 MPH. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. MG/DI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:15 PM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 20, 2:15 PM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT SAT JUN 20 1998 ATTENTION FOCUSED ON SVR THREAT FOR THE EVG HOURS. GREATEST THREAT OF SVR TSTMS APPEARS TO BE ACROSS THE SW PART OF CWA (CENTRAL WI AND FOX VALLEY)...WHERE MOISTURE...INSTABILITY AND UPPER DIVG WILL BE MAXIMIZED INTO THE EARLY EVG. 18Z OBSERVED GRB SOUNDING SHOWED CAPES NEAR 3600 J/KG...LI AROUND -10 AND A 2 DEGREE CELSIUS CAP. STRONGEST CORE OF UPPER DIVG IS FCST TO SHIFT SOUTH DURING THE EVG...SO ANY SVR ACTIVITY SHOULD BECOME MORE ISOLD THEREAFTER. EXPECT SCT SHRA/TSRA TO END ACROSS NC/C WI LT TONIGHT AFTER THE COLD FRONT PASSES THROUGH...BUT SOME LINGERING ACTIVITY CAN BE EXPECTED IN THE EASTERN PART OF THE CWA UNTIL SUN MORNING. MOS TEMPS LOOK OK...BUT MAY BE SLIGHTLY TOO COOL. KIECKBUSCH
In the hours before
Special weather statement, Jun 20, 7:25 PM CDT, 2 hours 16 minutes before
WIZ030-035>040-045-048>050-210300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 725 PM CDT SAT JUN 20 1998 ...SEVERE WEATHER EXPECTED TO STAY OVER SOUTHERN WISCONSIN... THE TORNADO WATCH WHICH WAS IN EFFECT OVER A SMALL PART OF CENTRAL WISCONSIN EXPIRED AT 700 PM. THE THREAT OF SEVERE WEATHER IN THAT PART OF THE STATE NEVER MATERIALIZED...AS LARGE STORMS DEVELOPED OVER SOUTHERN MINNESOTA AND NORTHERN IOWA. THOSE STORMS CONTINUE TO MOVE EAST...AND WILL AFFECT THE SOUTHERN PART OF WISCONSIN THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM FOR ABOUT THE SOUTHEAST THIRD OF THE STATE...INCLUDING WAUSHARA...WINNEBAGO... CALUMET AND MANITOWOC COUNTIES. b JKL
Special weather statement, Jun 20, 7:25 PM CDT, 2 hours 16 minutes before
WIZ030-035>040-045-048>050-210300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 725 PM CDT SAT JUN 20 1998 ...SEVERE WEATHER EXPECTED TO STAY OVER SOUTHERN WISCONSIN... THE TORNADO WATCH WHICH WAS IN EFFECT OVER A SMALL PART OF CENTRAL WISCONSIN EXPIRED AT 700 PM. THE THREAT OF SEVERE WEATHER IN THAT PART OF THE STATE NEVER MATERIALIZED...AS LARGE STORMS DEVELOPED OVER SOUTHERN MINNESOTA AND NORTHERN IOWA. THOSE STORMS CONTINUE TO MOVE EAST...AND WILL AFFECT THE SOUTHERN PART OF WISCONSIN THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM FOR ABOUT THE SOUTHEAST THIRD OF THE STATE...INCLUDING WAUSHARA...WINNEBAGO... CALUMET AND MANITOWOC COUNTIES. b JKL
Special weather statement, Jun 20, 9:20 PM CDT, 21 minutes before
WIZ045-048>050-525-210330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 920 PM CDT SAT JUN 20 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY... MANITOWOC COUNTY... NEARSHORE WATERS OF LAKE MICHIGAN FROM ALGOMA TO SHEBOYGAN. STAY TUNED FOR FURTHER WEATHER UPDATES. MG
Special weather statement, Jun 20, 9:20 PM CDT, 21 minutes before
WIZ045-048>050-525-210330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 920 PM CDT SAT JUN 20 1998 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE SEVERE WEATHER WATCH HAS BEEN CANCELLED FOR... WAUSHARA COUNTY... WINNEBAGO COUNTY... CALUMET COUNTY... MANITOWOC COUNTY... NEARSHORE WATERS OF LAKE MICHIGAN FROM ALGOMA TO SHEBOYGAN. STAY TUNED FOR FURTHER WEATHER UPDATES. MG
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.